Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 3, 2016, 3:20 AM EST for Hamilton County, Marion County, Sequatchie County, Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2016, 3:20 AM EST (08:20 UTC)
- Expired
- Feb 3, 2016, 4:00 AM EST
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hamilton County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 93 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 3:48 AM EST | TSTM WND GST 60 | Jasper, TN | LOCAL LAW ENFORCEMENT ESTIMATED 60 MPH WINDS AT JASPER TENNESSEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 479 m²/s²
- 0-3 km storm-relative helicity
- 645 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620
WUUS54 KMRX 030820
SVRMRX
TNC065-115-153-030900-
/O.NEW.KMRX.SV.W.0002.160203T0820Z-160203T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 AM EST WED FEB 3 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SEQUATCHIE COUNTY IN EAST TENNESSEE...
HAMILTON COUNTY IN EAST TENNESSEE...
MARION COUNTY IN EAST TENNESSEE...
* UNTIL 400 AM EST/300 AM CST/
* AT 319 AM EST /219 AM CST/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
JASPER...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...JASPER...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...
LAKESITE...WHITWELL...KIMBALL...RIDGESIDE...HARRISON...FAIRMOUNT...
RED BANK...COLLEGEDALE...POWELLS CROSSROADS...MARTIN SPRINGS...
HALETOWN (GUILD)...OOLTEWAH...EAST BRAINERD...SALE CREEK AND
BIRCHWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3499 8570 3515 8572 3542 8504 3541 8502
3538 8503 3537 8502 3538 8500 3536 8497
3531 8497 3528 8494 3526 8497 3514 8503
3508 8500 3504 8500 3502 8496 3499 8498
TIME...MOT...LOC 0819Z 240DEG 49KT 3501 8559
HAIL...0.75IN
WIND...60MPH
$$
DH1 follow-up statement
444
WWUS54 KMRX 030847
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
347 AM EST WED FEB 3 2016
TNC115-030856-
/O.CAN.KMRX.SV.W.0002.000000T0000Z-160203T0900Z/
MARION TN-
347 AM EST WED FEB 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3499 8546 3501 8542 3504 8541 3505 8538
3509 8536 3511 8539 3520 8539 3526 8544
3542 8504 3541 8502 3538 8503 3538 8500
3536 8497 3531 8497 3528 8494 3526 8497
3514 8503 3504 8500 3502 8496 3499 8498
TIME...MOT...LOC 0846Z 237DEG 56KT 3535 8514
$$
TNC065-153-030900-
/O.CON.KMRX.SV.W.0002.000000T0000Z-160203T0900Z/
SEQUATCHIE TN-HAMILTON TN-
347 AM EST WED FEB 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM
EST/300 AM CST/ FOR SOUTHEASTERN SEQUATCHIE AND HAMILTON COUNTIES...
AT 346 AM EST /246 AM CST/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SODDY-DAISY...OR 12 MILES SOUTHWEST OF DAYTON...MOVING NORTHEAST AT
65 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...LAKESITE...
RIDGESIDE...HARRISON...FAIRMOUNT...RED BANK...COLLEGEDALE...
OOLTEWAH...EAST BRAINERD...SALE CREEK...BIRCHWOOD...SHADY GROVE...
MIDDLE VALLEY AND LONE OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3499 8546 3501 8542 3504 8541 3505 8538
3509 8536 3511 8539 3520 8539 3526 8544
3542 8504 3541 8502 3538 8503 3538 8500
3536 8497 3531 8497 3528 8494 3526 8497
3514 8503 3504 8500 3502 8496 3499 8498
TIME...MOT...LOC 0846Z 237DEG 56KT 3535 8514
HAIL...0.75IN
WIND...60MPH
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 12:49 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 3, 12:49 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1249 AM EST WED FEB 3 2016
.AVIATION...A STRONG COLD FRONT MOVING INTO THE SOUTHERN APPALACHIAN
REGION TONIGHT WILL BRING A LINE OF SHOWERS AND EVEN A FEW
THUNDERSTORMS ACROSS THE TAF SITES TONIGHT. ALSO...ACCOMPANYING
THE FRONT WILL BE STRONG WINDS ALOFT FOR LLWS. AS THE CONVECTION
MOVES THROUGH THE TAF SITES DURING THE OVERNIGHT HOURS...GUSTY
ERRATIC THUNDERSTORMS WINDS...LOWERING CLOUDS AND REDUCED VIS FOR
LOCAL MVFR TO IFR CONDITIONS CAN BE EXPECTED. CONDITIONS WILL IMPROVE
ACROSS THE REGION WEDNESDAY WITH THE PRECIP EXITING THE TAF STIES
DURING THE MORNING AND WINDS AND CLOUDS SLOWLY DECREASING IN THE
AFTERNOON.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR CHEROKEE-CLAY.
TN...HIGH WIND WARNING UNTIL 10 AM EST THIS MORNING FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-SEVIER SMOKY
MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
MONROE-UNICOI.
WIND ADVISORY UNTIL 10 AM EST /9 AM CST/ THIS MORNING FOR
ANDERSON-BLEDSOE-BRADLEY-CAMPBELL-CLAIBORNE-EAST POLK-
GRAINGER-HAMBLEN-HAMILTON-HANCOCK-HAWKINS-JEFFERSON-KNOX-
LOUDON-MARION-MCMINN-MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-
NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST
MONROE-RHEA-ROANE-SCOTT TN-SEQUATCHIE-SULLIVAN-UNION-
WASHINGTON TN-WEST POLK.
VA...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
&&
TDHazardous weather outlook, Feb 2, 5:28 PM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 528 PM EST TUE FEB 2 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-032230- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 528 PM EST TUE FEB 2 2016 /428 PM CST TUE FEB 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT... A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. VERY STRONG SUSTAINED WINDS OF 35 TO 50 MPH SEEING GUSTS UP TO 60 TO 70 MPH AT TIMES OVERNIGHT ALONG THE EAST TENNESSEE MOUNTAINS AND SURROUNDING FOOTHILLS. STRONG AND GUSTY WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED OVER MOST VALLEY LOCATIONS IN THE AREA. A WIND ADVISORY IS IN EFFECT FOR THE VALLEY...AND A HIGH WIND WARNING FOR THE EAST TENNESSEE MOUNTAINS. A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE OVERNIGHT HOURS. THE OVERALL SEVERE WEATHER THREAT WILL BE MARGINAL. HOWEVER...STRONG GUSTY WINDS WILL BE THE MAIN THREAT...AND FLASH FLOODING MAY OCCUR IF STORMS REPEATEDLY TRACK OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... VERY STRONG WINDS OF 30 TO 40 MPH...WITH GUSTS TO 60 MPH IN THE MOUNTAINS...AND BREEZY WINDS OF 15 TO 30 MPH IN THE VALLEY WILL SUBSIDE BY LATE MORNING AND EARLY AFTERNOON AS THE STORM SYSTEM PULLS AWAY FROM THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Feb 3, 1:02 AM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
102 AM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM NON-TSTM WND DMG 4 N CANEY BRANCH 36.10N 82.99W
02/02/2016 GREENE TN BROADCAST MEDIA
PORCH BLOWN OFF A MOBILE HOME.
&&
DHLocal storm report, Feb 3, 1:05 AM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
105 AM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM NON-TSTM WND GST S SEVIERVILLE 35.89N 83.58W
02/02/2016 M78 MPH SEVIER TN MESONET
COVE MOUNTAIN OBSERVED A WIND GUSTS TO 78 MPH.
&&
DHLocal storm report, Feb 3, 1:07 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
107 AM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM NON-TSTM WND GST CAMP CREEK 36.09N 82.77W
02/02/2016 M64 MPH GREENE TN MESONET
CAMP CREEK MET TOWER MEASURED A WIND GUSTS UP TO 64 MPH.
&&
DHSpecial weather statement, Feb 3, 3:00 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
200 AM CST WED FEB 3 2016
TNZ081-082-030845-
BLEDSOE TN-SEQUATCHIE TN-
200 AM CST WED FEB 3 2016
SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...AND SEQUATCHIE COUNTIES
UNTIL 245 AM CST...
AT 200 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF DUNLAP...MOVING NORTHEAST AT 65 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...MOUNT CREST...CAGLE...OLD CUMBERLAND AND MELVINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3555 8546 3557 8542 3572 8526 3576 8526
3577 8510 3576 8507 3577 8504 3575 8503
3577 8494 3576 8492 3573 8494 3540 8549
3541 8549 3541 8551 3542 8551 3543 8554
3549 8554 3553 8560
TIME...MOT...LOC 0800Z 229DEG 55KT 3549 8555
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:37 AM EST | Areal Flood Advisory | MRX | Hamilton, Marion, Sequatchie | 3 hr |
| Feb 3, 3:00 AM EST | Special Weather Statement | MRX | Bledsoe | 45 min |
| Feb 3, 3:05 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 40 min |
| Feb 3, 3:45 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, McMinn, Meigs, Rhea, Sequatchie | 45 min |
| Feb 3, 3:52 AM EST | Flash Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 3 hr |
| Feb 3, 4:17 AM EST | Areal Flood Advisory | MRX | Meigs, Rhea | 3 hr |
| Feb 3, 4:19 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Monroe, Roane | 41 min |
| Feb 3, 4:56 AM EST | Special Weather Statement | MRX | Claiborne, Grainger, Jefferson, Knox, Union | 49 min |
| Feb 3, 5:06 AM EST | Special Weather Statement | MRX | Monroe, Polk | 39 min |
| Feb 3, 5:30 AM EST | Areal Flood Advisory | MRX | Bradley, Hamilton, Loudon, McMinn, Monroe, Polk and 1 more | 3 hr |
| Feb 3, 6:03 AM EST | Flash Flood Warning | MRX | Loudon | 3 hr |
| Feb 3, 6:08 AM EST | Areal Flood Advisory | MRX | Anderson, Blount, Knox, Sevier | 3 hr |
| Feb 3, 6:43 AM EST | Areal Flood Warning | MRX | Bledsoe, Sequatchie | 3 hr |
| Feb 3, 6:50 AM EST | Areal Flood Advisory | MRX | Claiborne, Cocke, Grainger, Greene, Hamblen, Hancock and 3 more | 3 hr |
| Feb 3, 7:22 AM EST | River Flood Warning | MRX | Hamilton | 56 hr |
| Feb 3, 7:28 AM EST | Areal Flood Warning | MRX | Meigs, Rhea | 3 hr |
| Feb 3, 7:32 AM EST | Areal Flood Advisory | MRX | Carter, Hancock, Johnson, Sullivan, Unicoi, Washington | 3 hr |
| Feb 3, 8:23 AM EST | Areal Flood Advisory | MRX | Bradley, Hamilton, Loudon, McMinn, Monroe, Polk and 1 more | 3 hr |
| Feb 3, 8:53 AM EST | Areal Flood Advisory | MRX | Loudon | 3 hr |
| Feb 3, 9:16 AM EST | Areal Flood Advisory | MRX | Blount, Knox, Sevier | 3 hr |
| Feb 3, 9:46 AM EST | Areal Flood Advisory | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 1 more | 3 hr |
| Feb 3, 10:29 AM EST | Areal Flood Advisory | MRX | Carter, Hancock, Johnson, Sullivan, Unicoi, Washington | 3 hr |
| Feb 3, 1:02 PM EST | River Flood Warning | MRX | Cocke, Jefferson | 30 hr |
| Feb 3, 1:02 PM EST | River Flood Warning | MRX | Cocke | 37 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.